Can Magnesium Cause Increased Tinnitus?

Discussion in 'Support' started by jer, Jun 30, 2017.

    1. jer

      jer Member

      Tinnitus Since:
      06/2015
      Cause of Tinnitus:
      Acoustic trauma
      So tonight before going to bed I wanted to try and see if magnesium would help my tinnitus. I took half a tablet (a very small pill) before going to bed. I wake up not even an hour later with the craziest highest pitch sound in my worst ear.

      I have never had this high pitched ring before, and the only thing different I had was magnesium.

      Could magnesium be response for this? I am confused. And can trying to flush my system out with water help to try and get rid of it faster?
       
      • Agree Agree x 1
    2. .bill

      .bill Member

      Location:
      Hollywood Ireland
      Tinnitus Since:
      december2016
      Cause of Tinnitus:
      from ear infection
      A lot of people on here take magnesium I take it in the evening but it has never done what you mentioned. Maybe the type of pill set your t off to that high pitch. But I don't take magnesium in pill form. I take it in liquid form. Maybe you should not take it for a day and see if that makes a difference. Could be something else set it off?
       
    3. AUTHOR
      AUTHOR
      jer

      jer Member

      Tinnitus Since:
      06/2015
      Cause of Tinnitus:
      Acoustic trauma
      No, this is literally the only thing I did different yesterday. I was actually having a good day until I took the magnesium. The brand I took is called naturemade.
       
    4. Flowerlover

      Flowerlover Member

      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Unknown, not hearing related
      That is very interesting as I've often also had the wakeup less than an hour with the high pitch and anxiety. I don't know the cause. I'm trying to sleep with my chin up not down so my breathing isn't obstructed to see if it makes a difference. I don't think it's the mag because I had stopped using it before my T appeared chronically last Oct. So what is it? God only knows.
       
      • Agree Agree x 1
    5. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Hall of Fame Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      12/2013
      Which type of magnesium was it? as in citrate or? and did it contain any cofactors or others?
       
      • Good Question Good Question x 1
    6. fishbone
      Shitfaced

      fishbone Member Hall of Fame

      Tinnitus Since:
      1988
      Cause of Tinnitus:
      loud noise and very bad sickness
      The only thing that mag has done to me, that is on the negative side...is that it can cause a headache. Some forms of mag can do that, to some people. Other than that, it has not increased my tinnitus...
       
    7. jimH
      Caffeine

      jimH Member Benefactor

      Tinnitus Since:
      30 years+
      Cause of Tinnitus:
      Acoustic trauma
      I started taking NatureMade magnesium citrate about a week and a half ago. My T has been worse since taking it. If it is the cause, it could be one of the other ingredients contained in it as I believe @DebInAustralia alluded to.
      I'll stop taking it today and report back if there's any improvement in my T after stopping it or not.

      Other ingredients:

      medium chain triglycerides
      gelatin
      glycerin
      soy lecithin
      yellow beeswax
      colors added (including carmine).
       
      • Agree Agree x 1
    8. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Hall of Fame Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      12/2013
      i've had the same prob with mg cit.

      i think citrate is excitotory.
       
    9. jimH
      Caffeine

      jimH Member Benefactor

      Tinnitus Since:
      30 years+
      Cause of Tinnitus:
      Acoustic trauma

      You might be on to something. In my previous post I said that I would report back after stopping the Nature Made mag citrate. After I began to take it, I had a run of ten consecutive loud T days until I stopped it.

      Usually I get a moderate T day after two or three loud days. Once I stopped the mag citrate, my T reverted back to the normal pattern that I've had for a few years. Those "moderate days" are very important to me because they give me a break from the loud days.

      I guess it's possible that one of the other ingredients that I listed in my previous post could be the cause. I don't know because I haven't tried any other brand of magnesium citrate in order to compare.
       
    10. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Hall of Fame Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      12/2013

      Screenshot_2017-10-17-16-25-12.png
       
    11. hans01
      Artistic

      hans01 Member Benefactor

      Tinnitus Since:
      2000
      Cause of Tinnitus:
      Stress, hearing loss, sinus infections, ... ?

      this is interesting, I have mixed results with Mag, it makes my sleep apneas worse, I have used too much Mag in the past years, Magnesium bysglycinate seemed to help a bit at some point (see my mails about it) , but actually it isn't as good as other solutions. I now try to balance with Calcium as I don't eat dairy products since years and even if my blood test show enough calcium I don't seem to eat enough Calcium so for some reason this helps a little better then Magnesium, at least it help me sleep better now and I have less pain in muscles with it, really strange ... I have the impression that some of these minerals can make things even worse and cause imbalance in other minerals too.
       
    12. Franquixote

      Franquixote Member

      Tinnitus Since:
      2006
      Cause of Tinnitus:
      probably gunshots, concerts, bad health
      This might be old but I am replying because I am sure of this. I made up my mind when first experiencing tinnitus that I was going to not get upset about it and just accept it and so even though it is constant I don't let it bother me. Maybe I just don't have it as bad, if distracted by TV or fans or something it's always there but not on my mind if you know what I mean.
      Anyway, I started taking "MagEnhance Best Magnesium Supplement, Magnesium-L-Threonate Complex, with Magnesium Glycinate and Taurate" in maximum suggested daily dosage and 2 days later - WOW - exactly as this person described! Super high pitched, both ears, all day, and very distracting. Much worse when I get up. I have been dealing with inflammed sinuses which I am sure is part of it, but I halved my dose two days ago, then halved again yesterday, and today it is still there but much quieter.
      Same sinus issues, so very likely this magnesium is aggravating this. This formula contains the threonate form, but I suspect that ANY formula that helps it cross the blood-brain barrier would have the same effect.
      Good luck all.
       
    13. Julia Garrett

      Julia Garrett Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Unconfirmed
      I don't take any supplements or medication of any kind any more as they all spike my tinnitus. I have endolymphatic hydrops.
       
      • Like Like x 1
    14. Quiet please
      Balanced

      Quiet please Member Benefactor

      Location:
      Westchester County, NY
      Tinnitus Since:
      May 2008
      Cause of Tinnitus:
      Cochlear Endolymphatic Hydrops/Hearing loss
      @Julia Garrett
      I have endolymphatic Hydrops too; with a grim diagnosis that it can turn into Menieres disease. The ENT prescribed potassium sparing diuretics, which makes me ill.

      So far, every medication or supplement has spiked the tinnitus to a point I can’t think clearly. Have you had any other experience?
       
    15. David S

      David S Member Benefactor Ambassador

      Tinnitus Since:
      10/2013
      Magnesium (Neuro-Mag by Life Extension) seems to spike me as well. I will try the liquid form that @MindOverMatter recommended.
       
Loading...

Share This Page